Format of Original
Journal of Mathematical Analysis and Applications
Given a separable, infinite dimensional Hilbert space, it was recently shown by the authors that there is a path of chaotic operators, which is dense in the operator algebra with the strong operator topology, and along which every operator has the exact same dense Gδ set of hypercyclic vectors. In the present work, we show that the conjugate set of any hypercyclic operator on a separable, infinite dimensional Banach space always contains a path of operators which is dense with the strong operator topology, and yet the set of common hypercyclic vectors for the entire path is a dense Gδ set. As a corollary, the hypercyclic operators on such a Banach space form a connected subset of the operator algebra with the strong operator topology.
Chan, Kit C. and Sanders, Rebecca, "Common Hypercyclic Vectors for the Conjugate Class of a Hypercyclic Operator" (2011). Mathematics, Statistics and Computer Science Faculty Research and Publications. 18.
Accepted version. Journal of Mathematical Analysis and Applications, Volume 375, No. 1 (March 2011). DOI. © 2011 Elsevier. Used with permission.